MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2513C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: enlw1616c124e, serial/lot #: (b)(4), ubd: 22-jan-2014, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 58mm abdominal aortic aneurysm.It was reported that a type ib endoleak was observed on the left ipsilateral side and right contralateral side following examination of a ct scan.The cause of the event is unknown.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Additional information was received for this case.An intervention procedure was carried out on the patient.A plug was placed in the patients right hypogastric on (b)(6) 2018 and the left limb was extended with a 16x16x19 device (serial no.(b)(4)) into the left hypogastric approximately 6 years post the index procedure.Six endoanchors were also implanted in the neck of the graft.No endoleak was visible at the end of the procedure.No additional clinical sequelae were reported and the patient is fine.Film summary evaluation the exact cause of the reported bilateral type ib endoleak could not be determined from the limited films provided.Complete ct prior to implant and at the event were not available, and a thorough assessment of the reported endoleak(s) could not be performed.Review of a pre-implant sizing worksheet revealed that the patient had a 58mm diameter infrarenal aaa.The proximal neck diameter ranged from 21 ¿ 23mm along a 30mm length, and there was moderate neck angulation in the rt-anterior orientation.The right common iliac artery ranged from 12 ¿ 13mm in diameter along a 60 mm length, the left common iliac ranged from 11 ¿ 12mm in diameter along a 85mm length, and no calcification was observed within either iliac artery.Review of a post-implant ct film report revealed that the maximum aaa diameter had increased to 63mm and there was contrast seen within the sac; however, the exact source of the contrast could not be determined.There was also contrast observed around the distal end of the right/contra limb, which measured ~14mm in diameter, and a cross-section of the left common iliac artery distal to the left limb had increased and currently measured 15mm in diameter.It is possible that disease progression, iliac artery dilatation, may have contributed to the reported bilateral type ib endoleaks.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7472029
Report Number2953200-2018-00627
Device Sequence Number19140798
Product Code MIH
UDI-Device Identifier00613994762252
UDI-Public00613994762252
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2014
Device Model NumberENBF2513C166E
Device Catalogue NumberENBF2513C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight95